Results 1 to 9 of 9
Tramadol and buprenorphine
  1. #1
    littlechall is offline New Member
    Join Date
    Jun 2008
    Posts
    4

    Question Tramadol and buprenorphine

    Hi every one I have been taking tramadol for 3 years now and bu-trans patches 5-20 mg a day. I wear the patch for a week and then put a new one on. I also take dosulepin 75mg at night. The dose for the tramadol has been getting bigger all the time up to 600-700 mg a day. Does anyone know if taking this much could do any long term damage and when it is time to come off them what to expect. Thanks

  2. #2
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,648

    Default

    Tramadol in high doses usually leads to siezures.You are taking way to much tramadol.Buprenorphene has a much higher affinity to the mu receptor then tramadol so your not going to get much of any relief from it.
    Burenorphene is not a very good pain killer and it doesn't make any sense to be taking it while trying to take another pain killer that effects the opiate receptors,since they won't work.
    You need to get off the tramadol before you have a grand mal siezure and kill yourself.Good luck.....Dave

  3. #3
    sasquatch69 is offline Junior Member
    Join Date
    May 2008
    Posts
    33

    Default

    It's true that excess tramadol can lead to seizures and you need to be careful, but as time goes on, your tolerance for tramadol builds and your body reacts to it less and less over time, assuming the daily dose does not increase.
    But doses often do increase, and you said your dose increases all the time.. the dose you take is up to you, it is in your own control. You don't NEED to increase the daily dose. But often tramadol users increase their dosage on a regular basis for one reason or another, and I think this is the danger. Eventually the dose could get so high you run a risk of seizure or seratonin syndrome.
    If you've tolerated it so far at your current dose, if you're careful to stay under that daily dose you'll probably be ok. But if you keep pumping the dosage higher you'll be in more danger IMO.
    The longer you stay on tramadol the more likely you are to become dependent on it. Then when you want to quit you'll have pretty severe withdrawls. It doesnt happen to everyone, and hopefully it wont happen to you. But I am dependent on tramadol just like many others, and I've been taking 500mg/day for two years. I've tried to quit and can't, the W/D's are too bad.
    Be careful, and good luck with it.

  4. #4
    Azbowhunter is offline New Member
    Join Date
    Jun 2008
    Location
    Northern Arizona
    Posts
    7

    Default

    Littlechall,
    My I was on these and totally addicted to them. Would always start my day with 7 then added as the day progressed. I quit them by switching back to Norcos. Withdrawls from those was worse than any opiate I took to that point.
    A year later my frieend was abusing them and he DIED. Grand Mal Siezure, just as MVPT said. I hope you can stop those nasty pills. I know it feels good but chances of death is pretty good if you keep abusiing them. I hope and pray you make the right choice here.

    Azbowhunter

  5. #5
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default littlechall

    700mgs Ultram daily is a high dose for most, especially considering the bu-trans script with it. I'm with Dave on that, I don't understand why a dr would prescribe the medications this way. Not a dr, so I'm hesitant to say dr is wrong as I don't know why he did what he did. Regardless I would watch the high doses as the chance for seizure is there. I have seizured and it's no fun at all. Mine was due to a detox from benzos. I could barely speak following the seizures for months. Seizures are often very unecessary and could have been avoided. Just really watch this. Good luck and God bless.

  6. #6
    leowd is offline Junior Member
    Join Date
    Jun 2008
    Posts
    29

    Default

    Good advice already given.

  7. #7
    littlechall is offline New Member
    Join Date
    Jun 2008
    Posts
    4

    Default

    Thanks guys. I went to a pain clinic and the dr told me take up to 15 tramadol a day with my patch and i also have the buprenorphine tablets to disolve in the mouth. I am due to have op in a few months so i want to try to take less so the recovery will not be as bad. All the tramadol do is make me feel like i cant sit down i have to be the go all the time and when i dont take them i just sit there and cant get going. I was not told about any side affects from taking any medication which i think is very bad because if i had of been told i would have never started them. Thanks again for all the info xx

  8. #8
    geezerbloke is offline New Member
    Join Date
    Mar 2012
    Posts
    1

    Smile Requirements

    [ deleted ]
    Last edited by ddcmod; 03-30-2012 at 04:22 AM.

  9. #9
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    This forum is NOT for YOU to make drug purchases! Go see a dr. If you repeat this you're off here for good. What you're doing is against the law.
    Last edited by ddcmod; 03-30-2012 at 04:23 AM.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22